Context. Amiodarone use has been associated with Syndrome of Inappropriate Anti-Diuretic Hormone (SIADH) with only 12 cases reported from its first description in 1996. Objective. The clinical use of the antiarrhythmogenic drug amiodarone is frequently complicated by a very broad spectrum of side effects: cardiac toxicity, hypo- and hyper-thyroidism, pulmonary fibrosis and liver function abnormalities. We report the case of a patient with amiodarone-induced SIADH with the particularity of a very late onset of these adverse effects. Case. A 78 years old man on amiodarone therapy for a history of complex ventricular arrhythmia after a myocardial infarction, comes to the Emergency Department of our Hospital for pre-syncopal symptoms. Laboratory test showed a hypo-osmotic hyponatremia (sodium 110 mEq/L, serum osmolality 233 mOsm/kg) associated with liver enzymes increases. A not suppressed urinary osmolality with high urinary sodium excretion associated with normal thyroid and adrenal functions led to the diagnosis of SIADH. Known associated disorders (neoplasms, lung diseases and central nervous system disorders) were suspected and excluded. A pharmacologic aetiology was suspected and, in the absence of diuretics and neurological drugs, amiodarone seemed the most probable cause of the SIADH. Hypertonic saline solution and fluid restriction were initiated and amiodarone discontinued with a gradual normalization of plasma sodium levels and liver enzymes. Conclusion. The clinical case underlines the importance of monitoring amiodarone-related SIADH with frequent electrolytes biochemical assessment not only in relation to an early but also to a late clinical onset.
Maloberti, A., Volpe, M., Bombelli, M., Dell'oro, R., & Grassi, G. (2015). Amiodarone induced siadh: A case of rare and late onset side effects. ACTA ENDOCRINOLOGICA, 11(4), 507-511 [10.4183/aeb.2015.507].
|Citazione:||Maloberti, A., Volpe, M., Bombelli, M., Dell'oro, R., & Grassi, G. (2015). Amiodarone induced siadh: A case of rare and late onset side effects. ACTA ENDOCRINOLOGICA, 11(4), 507-511 [10.4183/aeb.2015.507].|
|Tipo:||Articolo in rivista - Articolo scientifico|
|Carattere della pubblicazione:||Scientifica|
|Presenza di un coautore afferente ad Istituzioni straniere:||No|
|Titolo:||Amiodarone induced siadh: A case of rare and late onset side effects|
|Autori:||Maloberti, A; Volpe, M; Bombelli, M; Dell'oro, R; Grassi, G|
GRASSI, GUIDO (Corresponding)
|Data di pubblicazione:||2015|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.4183/aeb.2015.507|
|Appare nelle tipologie:||01 - Articolo su rivista|